osteoprorosis and infusions

Hi I was sent to a Rheumatologist who has given me vit d pills and said increase my calcium through my diet ( I also added K2) he said he may do yearly infusions to help support bones I have osteoporosis but was sent there by my endo who thought he could frighten me into reducing my T3 her letter to him stated I am taking too much but I have always maintained the levels are what I need to function properly I take 60 mg T3 250 m.g Levo was on more T3 but she nagged me to reduce it saying it would destroy my bones so I asked about infusions as I cannot take adcal and the like as I have hiatus hernia I have heard bad stuff about the infusions re dental problems has anyone got any advise or info about these infusions Thanks

8 Replies

oldestnewest
  • Do you know which meds they want to use? At least one of them can have quite serious side effects (I've just been through this minefield w my mother) and I think you need to do a little research and find out what you'd be getting and what the se profile is. That's the necrotic jaw thing I think you're talking about.

    Any chance you could get a second opinion? Like you my mum is being pestered about her thyroid meds so went down this rabbit hole of nonsense about osteoporosis infusions with her endo and when she spoke to the person who would be administering them (who happens to also be my mum's medical oncologist) that doctor said my mother only had osteopenia and maybe she should wait a while and see if the density gets worse. (I hope that makes sense.)

  • *puncturedbycicle the meds they want to give me are Zoledronate

  • It looks like the osteonecrosis of the jaw is a rare side effect but renal complications seem more common.

    Have you had any symptoms (fractures etc) or was it just found on a scan?

    I think it would be best to find someone who knows more about it and go through all the risks first.

  • Bones are made up of more than calcium!

  • Yes you need BALANCED minerals and Vitamins to strengthen bones OR the calcium gets deposited in the wrong places calcifying in valves, forming stones and bone spurs. PM me if you want to know which I use.

  • This seems to vary according to where you live. I have osteoporosis and can't take the most common drug, Alendronic Acid because of stomach issues. I was then offered something similar to the pill which would have started my periods off and at 65 I didn't really want that. My last scan showed a worsening and I was told I really should be on something. It was recommended I see a rheumatologist with a view to having some injections (would that be infusions?) but my GP just said wait another three years. I wonder if that's because the cost falls on him.

  • *Summer 64 It absolutely is, the cost comes before any other consideration I think that doctors have the dilemma conflict of interests how can they possibly put their patients health uppermost when they have to consider costs?

  • I know, it's awful. The CCG have tried to change several of my medicines too but all had to be changed back. They just don't seem to realise that not treating a condition means you end up spending more in the long run as you could end up breaking a bone which will cost more than the preventative treatment.

You may also like...